Heavy Rain, Emmons
- When
- June 14, 9:21 AM CST to 9:41 AM CST
- Where
- Emmons County, 4.48 mi NW of Hazelton
- Reported by
- COOP Observer
- Coordinates
- 46.530, -100.340
A report of 1.83 inches of rain in 20 minutes was received.
A slow moving upper level storm system brought a prolonged period of moderate to heavy rain across south central and southeastern North Dakota during the morning and afternoon of June 14th. Heavy rain of over two inches falling on already saturated soils resulted in flooding over many areas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
A slow moving upper level storm system brought a prolonged period of moderate to heavy rain across south central and southeastern North Dakota during the morning and afternoon of June 14th. Heavy rain of over two inches falling on already saturated soils resulted in flooding over many areas.
Three flash flood warnings were issued for this event.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 14, 6:05 AM CST, 3 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 705 AM CDT TUE JUN 14 2011 .UPDATE... UPDATED FOR PATCHY DENSE FOG FAR EAST. && .DISCUSSION... AN AREA OF STRONG TO SEVERE THUNDERSTORMS HAS DEVELOPED IN WAA ZONE ACROSS SOUTH CENTRAL FORECAST AREA...CO-LOCATED WITH 200 J/KG CAPE IN THE HAIL GROWTH ZONE. THE SOUTHERNMOST STORM INTENSIFIED ENOUGH TO WARRANT A SEVERE THUNDERSTORM WARNING. NOT EXPECTING ANYTHING MORE THAN AN ISOLATED HAIL THREAT THIS MORNING. LOCALIZED HEAVY RAIN WILL BE BIGGER THREAT...IN PARTICULAR AREAS TO THE WEST OF BISMARCK/MANDAN THAT RECEIVED HEAVY RAIN RECENTLY. WILL BE MONITORING CLOSELY. AN AREAL FLOOD WARNING IS ALREADY IN EFFECT FOR THAT AREA UNTIL 18Z TODAY AND MAY HAVE TO BE EXTENDED. WILL ALSO CLOSELY MONITOR HEAVY RAIN THREAT TO THE NORTH OVER THE MISSOURI/SOURIS BASINS. THE EASTERN HALF OF THE FORECAST AREA IS FAVORED FOR STRONG TO MARGINALLY SEVERE HAILERS THIS AFTERNOON EVENING. SHEAR PROFILES ARE WEAK...AND SHOULD PRECLUDE WIDESPREAD SEVERE WEATHER. && .AVIATION... NEAR TERM AMENDMENTS WILL BE LIKELY THIS MORNING WITH RAPIDLY CHANGING WEATHER...INCLUDE PERIODS OF DENSE FOG AT KJMS...AND THUNDERSTORM THREAT AT KDIK/KBIS. STORMS EXPECTED TO INCREASE IN COVERAGE THIS AFTERNOON...WITH BEST CHANCE OF STRONG STORMS AT KMOT/KBIS/KJMS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KINNEY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 559 AM CDT TUE JUN 14 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-151100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 559 AM CDT TUE JUN 14 2011 /459 AM MDT TUE JUN 14 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY. SOME AREAS MAY RECEIVE HEAVY RAINFALL...AND THIS MAY AGGRAVATE CURRENT FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS THE REST OF THE WEEK...THROUGH THE WEEKEND...INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 630 AM CDT TUE JUN 14 2011 NDZ042-141230- GRANT- 530 AM MDT TUE JUN 14 2011 ...STRONG STORM IN GRANT COUNTY... AT 527 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL GRANT COUNTY...MOVING NORTHEAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... LEITH AND HEIL BY 540 AM MDT... CARSON BY 555 AM MDT... LARK BY 610 AM MDT... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. VINING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 652 AM CDT TUE JUN 14 2011 NDZ033-034-041-042-141245- GRANT-HETTINGER-MORTON-STARK- 652 AM CDT TUE JUN 14 2011 ...SPECIAL WEATHER STATEMENT... AT 645 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER EXTREME NORTHWESTERN GRANT AND EXTREME SOUTHEASTERN STARK COUNTIES...MOVING NORTHEAST AT 20 MPH. THE STORMS WERE MOVING INTO WESTERN MORTON COUNTY...AND WILL AFFECT INTERSTATE 94 BETWEEN RICHARDTON AND NEW SALEM THROUGH 8 AM CDT OR 7 AM MDT. ONE HALF INCH DIAMETER HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THE THUNDERSTORMS WILL BE NEAR... HEART BUTTE DAM AND LAKE TSCHIDA BY 600 AM MDT... GLEN ULLIN BY 730 AM CDT... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. VINING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 819 AM CDT TUE JUN 14 2011 NDZ034-035-045-046-141415- BURLEIGH-EMMONS-MORTON-SIOUX- 819 AM CDT TUE JUN 14 2011 ...SPECIAL WEATHER STATEMENT... AT 818 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTRAL MORTON COUNTY TO EAST CENTRAL SIOUX COUNTY...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... SOLEN BY 825 AM CDT... PRAIRIE KNIGHTS RESORT BY 830 AM CDT... ST. ANTHONY BY 850 AM CDT... CANNON BALL BY 855 AM CDT... FORT RICE AND HUFF BY 915 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. KINNEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 916 AM CDT TUE JUN 14 2011 NDZ034-035-045-046-141500- BURLEIGH ND-EMMONS ND-MORTON ND-SIOUX ND- 916 AM CDT TUE JUN 14 2011 ...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN SIOUX...SOUTHEASTERN MORTON...NORTHWESTERN EMMONS AND SOUTHEASTERN BURLEIGH COUNTIES UNTIL 1000 AM CDT... AT 912 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 27 MILES SOUTH OF BISMARCK...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FORT RICE... MOFFIT... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. AYD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 919 AM CDT TUE JUN 14 2011 NDZ034-035-045-046-141500- BURLEIGH ND-EMMONS ND-MORTON ND-SIOUX ND- 919 AM CDT TUE JUN 14 2011 ...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN SIOUX...SOUTHEASTERN MORTON...NORTHWESTERN EMMONS AND SOUTHERN BURLEIGH COUNTIES UNTIL 1000 AM CDT... AT 917 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 26 MILES SOUTH OF BISMARCK...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FORT RICE... MOFFIT... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ABELING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1004 AM CDT TUE JUN 14 2011 NDZ046-047-050-141545- EMMONS ND-LOGAN ND-MCINTOSH ND- 1004 AM CDT TUE JUN 14 2011 ...SPECIAL WEATHER STATEMENT FOR WESTERN MCINTOSH...WESTERN LOGAN AND EMMONS COUNTIES UNTIL 1045 AM CDT... AT 958 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HAZELTON TO 16 MILES WEST OF HAGUE...AND MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... LINTON... WESTFIELD... BRADDOCK... STRASBURG... HULL... HAGUE... KINTYRE... NAPOLEON... ZEELAND... BURNSTAD... VENTURIA... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. AYD
The Bismarck radar (KBIS), 42 km away, was scanning. The volume nearest the first event began at 15:21 UTC.
2 heavy rain, 1 hail. Local standard time, as filed.
A report of 1.83 inches of rain in 20 minutes was received.
A report of 2.63 inches of rain over a two hour period was received.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2011Every state in 2011This day in weather historyWarnings in North Dakota, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 310457, 310458, 310459.